MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 40 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 40 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN037308
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
Picc placed on (b)(6) 2021.Patient came into infusion center and when they went to flush the picc they noticed the picc was leaking on the extension line at the hub on the distal port.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned a video for investigation.Visual examination of the video showed that the catheter extension line was leaking adjacent to the distal luer hub when it was flushed with a water-filled syringe.The customer also returned one 2-lumen picc for investigation.Visual inspection of the distal extension line confirmed a hole adjacent to the luer hub.This damage is consistent with the molding defect seen on picc extension lines.The distal luer hub was cross sectioned to examine the portion of the extension line inside of the hub.No obvious defects or anomalies were observed.The total length of the catheter body was measured to be 16.0" which is within specifications of 15.625"-16.125" per catheter product drawing.The outer diameter of the distal lumen measured to be 0.095" which is within specifications of 0.093"-0.097" per distal extension line extrusion product drawing.The inner diameter of the distal extension line measured to be 0.057" which is within specifications of 0.055"-0.059" per distal extension line extrusion product drawing.This indicates that the wall thickness measured as expected.The extension lines were initially flushed per ifu which states, "attach pre-filled saline syringe, if provided, or other syringe to sidearm and flush distal lumen with sterile saline solution.Leave syringe in place.Flush remaining lumen(s) with sterile saline.Clamp or attach injection site cap(s) to extension line(s) to contain saline within lumen." no blockages were present.With the distal end of the catheter occluded, the extension lines were pressurized using a water-filled lab inventory syringe.When the distal line was pressurized, water leaked from the extension line/luer hub.No leaks were detected in the proximal line.A manual tug test confirmed both extension lines were fully secured within their luer hubs.A device history record review was performed with no relevant findings.The ifu provided with this kit states the following: "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." "open catheter clamp prior to infusion through lumen to reduce risk of damage to extension line(s) from excessive pressure".The complaint is confirmed.Visual inspection of the distal extension line confirmed a hole adjacent to the luer hub.This damaged is consistent with the molding defect seen on picc extension lines.A non-conformance request has been initiated to further investigate this issue.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 40 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12248956
Report Number9680794-2021-00376
Device Sequence Number3112463
Product Code LJS
UDI-Device Identifier50801902120705
UDI-Public50801902120705
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2022
Device Model NumberIPN037308
Device Catalogue NumberCDC-44052-VPS2
Device Lot Number13F20L0105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED